patches

Hi

My wife Ruth has been on Hyocene patches ( which stops the secretion) for a few months now, and has a bad reaction, where they burn the skin , also she has started to itch all over, some times causing red patches in places. We have to keep moving the position from behind her ears, then onto her shoulders, giving the other places time to heal. The doctor put her on antihestomine tablets ( fexofenadine) to combat the reaction but with little effect, he said that there is nothing else they could do . I put E45 itch relief cream all over but it does not work for very long. I will try the three days on three days off that someone has posted and see if this works. But try any other suggestions that anyone has to offer. Many thanks to all your posts, it helps to know we are not alone.

Brian

5 Replies

oldestnewest
  • I know others on this site have had similar experiences and I expect they will chime in more helpfully. The bad side effects of hyoscine decided us against even trying it. We have had such good results with atropine for the horrid gluey saliva that was flooding my guy's throat at night that I am grateful every day for the infôrmation on this site that led me to discuss that with the doctor. I hope you get relief soon. Love and peace, Easterncedar

  • I will second easterncedar, we also use Atropine drops. They are currently working, the only side effect is that there extend dryness in the mouth and the risk of fungal infection in the mouth. Worth speaking to your doctor about atropine. It may help your wife.

  • sorry Clytie cant help with this one for now, but I am sure all the answers will be of use to me in the future....good luck

  • Sounds like she is allergic! and we dont' usually get near things we are allergic to....We use glycopyrrolate . sideffects dizzy....sleep disturbance... neither one my man needs help with PSP is giving him those side effects, dizziness and sleep disturbance: both of which PSP has been "giving" him just fine.....and now he's not responding to dosage as well....so we have upped the dosage .....we will see.

    Good luck

    AVB

  • My wife had a really bad reaction to the patches about 2 yr ago (involuntary limb movements, distress and sleeplessness) so we did not use them again until nursing home experimented with them and a 3 day on 3 day off regime seemed to balance the bad effects of the patch with the benefits of saliva control. Then last week as a side effect of a stomach medication the saliva suddenly under control only issue is M more sleepy. The medication is Buscopan which is a different form of hyocene to the patch. Ask your GP if they would try it.

    The atropine drops have had little effect on M but I know it is recommended by others, M cannot open her mouth so drops probably not getting to the right point.

    Good luck Tim

You may also like...